MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 26X3/8 IB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 26X3/8 IB; PISTON SYRINGE
Catalog Number 305946
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe sftygld 1ml w/ndl 26x3/8 ib had a safety failure.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no.: 305946, batch no.: 8087774.It was reported that the bevel does not line up with the safety mechanism and it is not its usual color.The bevel does not line up with the safety.In the past, the bevel always lined up with the safety so you know where the bevel is to insert the intradermal injection.When it is not lined up, it makes it extremely difficult to find the bevel and insert.305946 - why doesn't the bevel line up with the safety? and aren't they usually orange?.
 
Additional Manufacturer Narrative
Investigation: customer returned a photo of a 1cc bd safetyglide insulin syringe.Customer states that the bevel does not line up with the safety mechanism and it is not its usual color.The attached photo was examined and no defects were observed regarding the coloring of the sample.Also, no defects were observed on the cannula of the syringe.During production, the needle is not oriented in any specific way in relation to the safety mechanism and there is no specification regarding this.A review of the device history record was completed for batch# 8087774.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications [200777379, 200777012] noted that did not pertain to the complaint.Bd was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description
It was reported that syringe sftygld 1ml w/ndl 26x3/8 ib had a safety failure.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no.: 305946 batch no.: 8087774.It was reported that the bevel does not line up with the safety mechanism and it is not its usual color.The bevel does not line up with the safety.In the past, the bevel always lined up with the safety so you know where the bevel is to insert the intradermal injection.When it is not lined up, it makes it extremely difficult to find the bevel and insert.305946 - why doesn't the bevel line up with the safety? and aren't they usually orange?.

Brand Name
SYRINGE SFTYGLD 1ML W/NDL 26X3/8 IB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8518434
Report Number1920898-2019-00353
Device Sequence Number1303608
Product Code MEG
UDI-Device Identifier30382903059462
UDI-Public30382903059462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Catalogue Number305946
Device Lot Number8087774
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;